Ohio, 2004

Heavy Snow in Ohio, January 27 to 28, 2004

January 27 to 28, 2004 · NWS PBZ · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 27, 7:50 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 27, 7:50 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EST TUE JAN 27 2004

WILL UPDATE ZONE FORECAST TO LOWER MIN TEMPS A COUPLE OF DEGREES TONIGHT
AS COLD AIR IS RAPIDLY MARCHING ACROSS OHIO. WILL UP WINDS JUST AND BIT
AND GO BRISK FOR ALL ZONES OVERNIGHT.

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONE MDZ001.

OH...NONE.
PA...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES PAZ023...PAZ030...
PAZ032.

WV...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES WVZ023...WVZ041.

&&

RSD
Hazardous weather outlook, Jan 27, 5:00 AM EST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EST TUE JAN 27 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-271200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
500 AM EST TUE JAN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

PATCHY LIGHT FREEZING RAIN AND RAIN ACROSS THE AREA WILL BECOME
MORE WIDESPREAD AS THE MORNING PROGRESSES.  ADDITIONAL ICE
ACCUMULATION OF A TENTH OF AN INCH IS POSSIBLE OVER AREAS TO THE
NORTH OF PITTSBURGH.   PRECIPITATION WILL TURN TO ALL SNOW DURING
THE AFTERNOON.

SNOW IS EXPECTED TO ACCUMULATE 2 TO 5 INCHES ACROSS THE AREA BY
WEDNESDAY MORNING...WITH UP TO 9 INCHES EXPECTED ON THE RIDGETOPS
BEFORE THE STORM SYSTEM EXITS THE AREA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Harrison

When
January 27, 11:00 PM EST to January 28, 7:00 AM EST
Where
Harrison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.294, -81.091 (the zone’s center; the record gives no point)

Snow began the afternoon of the 27th. By 11 PM, Hopedale reported 6 inches of snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, January 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380799.